Ohio, 2007

Strong Wind in Ohio, April 15, 2007

April 15, 2007 · NWS ILN · 1 event in 1 county or zone

Gusty north winds to 40 mph affected central Ohio.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Gusty north winds to 40 mph affected central Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 15, 12:44 PM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 15, 12:44 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
144 PM EDT SUN APR 15 2007

.AVIATION /18Z-18Z/...
LOW CLOUDS WERE SWIRLING AROUND LOW PRESSURE OFF THE EAST COAST
THIS AFTERNOON. MVFR CIGS WILL GIVE WAY TO VFR CONDITIONS WEST
TO EAST ACROSS THE TERMINALS THROUGH 22Z.

TONIGHT...A WEAK DISTURBANCE WILL DRIFT SE ACROSS THE TERMINALS
01Z-06Z...EXCEPTING KLUK AND KCVG. MOISTURE IS LACKING...BUT WILL
CONTINUE VCSH AT THOSE TERMINALS...AND CONDITIONALLY...A R/S MIX
IS POSSIBLE.

SKIES SHOULD REMAIN SCT IN THE WAKE OF DISTURBANCE...ALTHOUGH VFR
CIGS WILL REFORM AT KCMH AND KLCK BY 15Z.

N/NW/NE GUSTING OVER 20 KTS AT TIMES WILL SHIFT NW OVERNIGHT AND
SLACKEN SOMEWHAT...PICKING UP AND GUSTING OVER 20 KTS AT TIMES
AFTER 14Z AGAIN.

&&

.PREV DISCUSSION... /ISSUED 908 AM EDT SUN APR 15 2007/

SHORT TERM /REST OF TODAY/...
HAVE UPDATED FOR EXPIRATION OF FREEZE WARNING. CLEARING WAS PUSHING
SLOWLY SE ACROSS NW OHIO THIS MORNING. NO REAL CHANGES TO FCST AND
WILL SEND ANOTHER UPDATE LATER THIS MORNING AS CLOUD COVER
CHANGES.

PREV DISCUSSION... /ISSUED 310 AM EDT SUN APR 15 2007/

SHORT TERM /TODAY THROUGH TUESDAY/...
BETTER RADAR RETURNS HAVE PULLED OUT OF OUR FA THIS MORNING BUT WE
ARE SEEING SOME PATCHY DRIZZLE ACROSS MUCH OF THE AREA. EXPECT TO
SEE PATCHY DRIZZLE CONTINUE THROUGH ABOUT DAYBREAK WHEN FORECAST
SOUNDINGS BEGIN TO INDICATE SOME LOW LEVEL DRYING. TEMPERATURES
RUNNING RIGHT AT FREEZING ACROSS THE FAR NORTHWEST WITH TEMPS A FEW
DEGREES ABOVE FREEZING ELSEWHERE. DO NOT EXPECT TEMPS TO FALL ANY
MORE THROUGH DAYBREAK THOUGH WITH CLOUDS IN PLACE AND TEMPS TO OUR
NORTH ACTUALLY A LITTLE WARMER. AS A RESULT...THINK FREEZING DRIZZLE
WILL NOT BE A PROBLEM. FREEZE WARNING APPEARS MARGINAL BUT WILL
LEAVE IT UP SINCE TEMPS ARE SO CLOSE TO FREEZING.

WILL HANG ON TO A LOW CHANCE OF SHOWERS ACROSS THE FAR SOUTHEAST/
EAST PORTIONS OF THE FA AS MODELS CONTINUE TO SKIRT OUR FA WITH A
LITTLE DEEPER MOISTURE ON INTO THIS AFTERNOON. TIGHTENING PRESSURE
GRADIENT WILL LEAD TO BRISK NORTHERLY WINDS TODAY AND WITH FAIR
AMOUNT OF CLOUDS...THINK GUIDANCE IS TOO WARM FOR HIGHS AND WILL
UNDERCUT SEVERAL DEGREES.

BOTH THE NAM AND GFS ARE INDICATING A MID LEVEL SHORT WAVE PIVOTING
DOWN ACROSS AREA TONIGHT. THIS IS ACCOMPANIED BY A LITTLE DEEPER
MOISTURE AND THINK THIS WILL BE ENOUGH TO PRODUCE AT LEAST SOME
WIDELY SCATTERED RAIN AND SNOW SHOWERS LATER TONIGHT. TIGHT PRESSURE
GRADIENT REMAINS ACROSS THE AREA TONIGHT INTO MONDAY SO EXPECT
BREEZY CONDITIONS TO CONTINUE THROUGH MONDAY. RIDGING FINALLY BEGINS
TO PUSH INTO OUR AREA FOR TUESDAY WHICH SHOULD LEAD TO A DECREASE IN
THE WINDS AND SOME WARMER TEMPERATURES.

/ISSUED 311 PM EDT SAT APR 14 2007/

LONG TERM /TUESDAY THROUGH SATURDAY/...

PERIOD BEGINS WITH OMEGA PATTERN ACROSS THE CONTINENTAL US.  FA IS
UNDER THE INFLUENCE OF THE H5 LOW COMPRISING RIGHT ARM OF THE OMEGA.
THERE WAS A WEAK HIGH PRESSURE RIDGE AT THE SFC. 00Z AND 06Z GFS
ALONG WITH THE ECMWF KEEP THE FA IN THE NLY FLOW AROUND THE LOW
BEFORE SWINGING A PIECE OF ENERGY ACROSS THE REGION WED INTO THU.
THE 12Z GFS BRINGS A STRONG H5 VORT AROUND THE MAIN LOW TUE
NGT...INTERACTING IT WITH A BIGGER LOW TO BRING PCPN INTO THE REGION
TUE NGT.  SINCE THE 12Z GFS IS THE OUTLIER WILL FOLLOW THE SOLUTION
OF THE OTHER THREE MODELS.

AS MENTIONED EARLIER...THE CONSENSUS OF THE MODELS IS TO BRING A H5
VORT DOWN ACROSS THE GREAT LAKES WED INTO THU.  THE INITIAL VORT
APPEARS TO PASS TO THE WEST AND SOUTH OF THE REGION WED...LEAVING
WED DRY...BUT THE AS THE CAA KICKS IN WED NGT...PCPN DEVELOPS ACROSS
THE AREA. THICKNESSES FROM THE 06Z GFS WED NGT BEGIN WARM ENUF FOR
RAIN...BUT BECOME MARGINAL OVERNIGHT FOR SOME SNOW. ALTHOUGH I CANT
RULE OUT A WET SNOW FLAKE...DECIDED TO ONLY MENTION RAIN.  AS THE
VORT EXITS THE SE US...THE PCPN COMES TO AN END BY THU AFTN.

H5 RIDGE THEN BEGINS TO BUILD IN FOR FRI.  MODELS ARE HINTING THAT
CONVECTION MIGHT DEVELOP OVER THE PLAINS FRI INTO SAT AND THAT AN
MCS MIGHT WORK E.  NOT CONFIDENT IN THE MODELS BEING ABLE TO FCST
THOSE TYPE OF FEATURES THAT FAR OUT...SO WILL LEAVE FRI AND SAT DRY
DRY FOR NOW.

AS FOR TEMPS...WENT SLIGHTLY LESS THAN GFSX MOS FOR HIGHS TUE.  WENT
CLOSE THE ENSEMBLE MEAN NUMBERS DUE TO THE NRLY FLOW. HPC MEDIUM
RANGE DESK WAS LEANING TOWARDS A LITTLE WARMER ECMWF SOLUTION SO
WENT A LITTLE WARMER THAN THE GFSX MOS FOR HIGHS WED AND THU. BY SAT
GFSX MOS BECOMES A LITTLE WARM SO FOLLOWED HPC NUMBERS.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 15, 4:00 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT SUN APR 15 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-160900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT SUN APR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Franklin

When
April 15, 2:00 PM EST to 2:30 PM EST
Where
Franklin forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

Several trees and power poles were uprooted along Wilson Avenue just north of Livingston Avenue a few miles east of downtown Columbus.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25401.